EJMCR. 2018; 2(3): 114-116

Iododerma after radioiodine therapy in CA thyroid: a case report

Authors: Nayyar Rubab, Farkhanda Gillani, Muhammad Naeem, Muhammad Babar Imran, Muhammad Saeed Akhtar.

ABSTRACT

Background: Iodine-131 (I-131) therapy is a well-established method for the treatment of differentiated thyroid cancer [carcinoma (CA)]. Following such therapy, patients may experience complications classified as early/intermediate or delayed side effects. We report an unusual side effect after oral I-131 therapy in the form of a skin eruption (iododerma). Case Presentation: We describe a case of a 60-year-old female, presented with pustular lesions all over skin after radioiodine therapy for CA thyroid. On the basis of history and clinical examination, diagnosis of iododerma was made. Conclusion: Iododerma is a very rare complication of radioiodine therapy. When pustular lesions develop after radioiodine therapy, iododerma should be kept in mind after the exclusion of other differentials. It appears within 46 weeks after therapy and is a self-limiting condition.

Keywords:
Iododerma, radio-iodine therapy, CA thyroid, case report.


View PDF
Iododerma after radioiodine therapy in CA thyroid: a case report


Authors
Nayyar Rubab
PINUM Cancer Hospital, Faisalabad, Pakistan
PubMed articlesGoogle scholar articles

Farkhanda Gillani
PINUM Cancer Hospital, Faisalabad, Pakistan
PubMed articlesGoogle scholar articles

Muhammad Naeem
PINUM Cancer Hospital, Faisalabad, Pakistan
PubMed articlesGoogle scholar articles

Muhammad Babar Imran
PINUM Cancer Hospital, Faisalabad, Pakistan
PubMed articlesGoogle scholar articles

Muhammad Saeed Akhtar
PINUM Cancer Hospital, Faisalabad, Pakistan
PubMed articlesGoogle scholar articles


Correspondence to:
. ;

Publication history
Published online 01 Jan 1970
Received 28 Apr 2018
Revised 21 Jun 2018
Accepted 04 Aug 2018
Published in print 12 Oct 2018

How to cite this article?

Export to EndNote Export to refMan

Pubmed Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar. Iododerma after radioiodine therapy in CA thyroid: a case report. EJMCR. 2018; 2(3): 114-116. doi:10.24911/ejmcr/173-1524198251


Web Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar. Iododerma after radioiodine therapy in CA thyroid: a case report. http://www.ejmcr.com/?mno=297118 [Access: October 18, 2018]. doi:10.24911/ejmcr/173-1524198251


AMA (American Medical Association) Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar. Iododerma after radioiodine therapy in CA thyroid: a case report. EJMCR. 2018; 2(3): 114-116. doi:10.24911/ejmcr/173-1524198251


Vancouver/ICMJE Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar. Iododerma after radioiodine therapy in CA thyroid: a case report. EJMCR. (2018), [cited October 18, 2018]; 2(3): 114-116. doi:10.24911/ejmcr/173-1524198251


Harvard Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar (2018) Iododerma after radioiodine therapy in CA thyroid: a case report. EJMCR, 2 (3), 114-116. doi:10.24911/ejmcr/173-1524198251


Turabian Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar. 2018. Iododerma after radioiodine therapy in CA thyroid: a case report. European Journal of Medical Case Reports, 2 (3), 114-116. doi:10.24911/ejmcr/173-1524198251


Chicago Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar. "Iododerma after radioiodine therapy in CA thyroid: a case report." European Journal of Medical Case Reports 2 (2018), 114-116. doi:10.24911/ejmcr/173-1524198251


MLA (The Modern Language Association) Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar. "Iododerma after radioiodine therapy in CA thyroid: a case report." European Journal of Medical Case Reports 2.3 (2018), 114-116. Print. doi:10.24911/ejmcr/173-1524198251


APA (American Psychological Association) Style

Nayyar Rubab| Farkhanda Gillani| Muhammad Naeem| Muhammad Babar Imran| Muhammad Saeed Akhtar (2018) Iododerma after radioiodine therapy in CA thyroid: a case report. European Journal of Medical Case Reports, 2 (3), 114-116. doi:10.24911/ejmcr/173-1524198251


Share this article

Click the icon of the social media platform on which you would like to share this article.

Article Statistics

Viewed: 219
Downloaded: 71
Cited: 0

Request permissions

If you wish to reuse any part or all of this article please contact the copyright holder, contact@ejmcr.com.

Copyright © 2018 Discover Publishing Group. All Rights Reserved.